MAUDE Adverse Event Report: TORNIER INC PERFORM FX STEM SZ 9 L. 130MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM FX STEM SZ 9 L. 130MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number PFX09130
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Malunion of Bone (4529)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "subject: (b)(6)." perform fracture study.Delayed union: radiologist notified sponsor of delayed nonunion/bone not yet consolidated at 6 month x-ray.Sponsor subsequently notified site.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device was not returned, but evidence were provided based on provided x-rays which match the alleged failure.A device inspection was not possible since the affected device was implanted.Since data and x-rays were provided, the opinion of a medical expert was sought and stated as follows: the subject had a left-sided, 4-part proximal humeral fracture.The x-ray of (b)(6) 2024 shows an intact implant with well repositioned tuberosity fragments.At 6-months post-operative the image shows greater tuberosity has resorbed partially and migrated partly superiorly.The minor tuberosity has not migrated but is not (yet) fully consolidated.Currently there are not yet images available for the 1-year follow-up.I believe its in the character of this 4-part proximal humeral fracture that the tuberosity fragments can become revascularized during the trauma, which may lead to delayed union (determined at 6 months) and possibly non-union (to be determined at 1-year).Medical conditions of the patient (chronic infection, diabetes) may also influence bone healing negatively.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "subject: (b)(4).Perform fracture study.Delayed union: radiologist notified sponsor of delayed nonunion/bone not yet consolidated at 6 month x-ray.Sponsor subsequently notified site.".

Brand Name
PERFORM FX STEM SZ 9 L. 130MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21718723
Report Number0001649390-2025-00184
Device Sequence Number18496507
Product Code PHX
UDI-Device Identifier00846832092307
UDI-Public00846832092307
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220914
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPFX09130
Device Lot Number3962AZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale
Patient Weight60 KG